Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 169, NWS Tulsa, OK

June 14, 2023Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 14, 2023, 2:23 AM CDT for Tulsa County, Wagoner County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2023, 2:23 AM CDT (07:23 UTC)
Expired
Jun 14, 2023, 2:50 AM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 21 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2023-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2023-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1917 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:22 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 14, 12:22 AM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
1222 AM CDT Wed Jun 14 2023

...New AVIATION...

.SHORT TERM...
(Through tonight )
Issued at 243 PM CDT Tue Jun 13 2023

Scattered showers and thunderstorms will likely develop across
parts of eastern Oklahoma and northwest Arkansas later this
evening and overnight. A few of these storms may become severe,
especially to the south of Highway 412. Overnight low temperatures
will generally be in the 60s.

&&

.LONG TERM...
(Tomorrow through Tuesday)
Issued at 243 PM CDT Tue Jun 13 2023

Near daily shower and thunderstorm chances will continue through
the weekend as several upper level disturbances traverse the area.
Much of this activity will occur during the overnight hours, with
Thursday night and Saturday night currently looking like two
potentially higher timeframes of greater convective coverage.

Heading into next week, upper heights will be on the rise, but no
dominant upper ridge will take hold. Thus, shower and storm
coverage will lessen, but not completely disappear, and
temperatures will warm, but not overly so for this time of year.
Again today have tempered afternoon high temperatures from what
the NBM suggests, leaning more towards the more reasonable looking
GFS and ECMWF MOS numbers.

&&

.AVIATION...
(06Z TAFS)
Issued at 1213 AM CDT Wed Jun 14 2023
Isolated/scattered TSRA will continue across the area
overnight, though potential impacts to any one TAF site will
remain low. At this time, will only include a VCTS at KBVO for a
brief period early in the period. Mostly VFR elements will
prevail, though MVFR cigs and vsbys can be expected at times at
KMLC over the first 6 hours of the period. The NW AR sites may
also experience a brief period of MVFR vsbys in fog between
08z-12z. Additional storms will be possible again tomorrow
afternoon and evening, but coverage appears to low for any TAF
mention.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  65  90  68 /  30  20  10  50
FSM   86  68  91  70 /  20  30  10  50
MLC   85  65  90  69 /  10  20  10  50
BVO   84  60  89  65 /  30  20  10  50
FYV   83  59  87  65 /  20  30  10  50
BYV   83  61  87  66 /  20  20  10  40
MKO   85  64  90  67 /  10  20  10  50
MIO   84  62  88  66 /  30  20  10  40
F10   83  63  89  67 /  10  20  10  50
HHW   83  67  89  69 /  20  20  10  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...23
Hazardous weather outlook, Jun 13, 4:42 PM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
442 PM CDT Tue Jun 13 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
442 PM CDT Tue Jun 13 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast Oklahoma; West-Central Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...Tonight.

DISCUSSION...
There is some potential for severe storms near the Red River this
afternoon. If any storms develop and move into far southeast
Oklahoma, they would be capable of producing very large hail.
Guidance indicates that some isolated to widely scattered storm
activity could develop this evening across western into central
Oklahoma and then move into eastern Oklahoma later tonight. An
isolated severe storm is possible with this activity. Finally,
more storm development is expected over north Texas after midnight
and its possible that a few storms could move into far southeast
Oklahoma. These storms would be capable of producing large hail.
Locally heavy rainfall is possible near the Red River if multiple
rounds of storms track over this same general area.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
Daily thunderstorm chances will continue thru the weekend and
possibly into early next week. Better storm coverage is expected
Thursday night and Saturday night, with locally heavy rainfall and
a limited severe weather threat.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 13, 10:29 PM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1029 PM CDT Tue Jun 13 2023

OKZ062-067-068-140400-
Cherokee OK-Mayes OK-Wagoner OK-
1029 PM CDT Tue Jun 13 2023

...A strong thunderstorm will impact portions of southwestern Mayes,
northeastern Wagoner and northwestern Cherokee Counties through 1100
PM CDT...

At 1029 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Wagoner, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Wagoner...                        Murphy...
Mazie...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3600 9509 3592 9547 3607 9553 3608 9551
      3608 9544 3611 9544 3621 9519
TIME...MOT...LOC 0329Z 247DEG 27KT 3603 9542

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 13, 11:13 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1113 PM CDT Tue Jun 13 2023

OKZ074-075-140445-
Haskell OK-Latimer OK-
1113 PM CDT Tue Jun 13 2023

...A strong thunderstorm will impact portions of south central
Haskell and northern Latimer Counties through 1145 PM CDT...

At 1113 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
west of Robbers Cave State Park, moving east at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Wilburton...                      Red Oak...
Robbers Cave State Park...        Lequire...
Panola...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Oklahoma.

&&

LAT...LON 3491 9551 3503 9548 3503 9535 3506 9535
      3511 9507 3487 9506
TIME...MOT...LOC 0413Z 270DEG 31KT 3498 9541

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Special weather statement, Jun 14, 1:14 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
114 AM CDT Wed Jun 14 2023

OKZ054-140645-
Osage OK-
114 AM CDT Wed Jun 14 2023

...Strong thunderstorms will impact portions of northwestern Osage
County through 145 AM CDT...

At 114 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Grainola to 3 miles south of Kaw City to
Fairfax. Movement was east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Pawhuska...                       Fairfax...
Shidler...                        Wynona...
Burbank...                        Elgin...
Grainola...                       Foraker...
Pearsonia...                      Southern Kaw Lake...
Webb City...                      Apperson...
Pershing...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9624 3676 9630 3650 9624 3651 9672
      3654 9673 3656 9675 3657 9677 3656 9679
      3668 9695 3669 9693 3672 9692 3675 9689
      3674 9683 3677 9682 3677 9679 3678 9679
      3678 9675 3700 9675
TIME...MOT...LOC 0614Z 272DEG 16KT 3694 9661 3671 9687 3657 9670

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 14, 1:57 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
157 AM CDT Wed Jun 14 2023

OKZ054-055-140730-
Osage OK-Washington OK-
157 AM CDT Wed Jun 14 2023

...Strong thunderstorms will impact portions of northeastern Osage
and west central Washington Counties through 230 AM CDT...

At 157 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles northeast of Foraker to 4 miles west of
Wynona. Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Bigheart...                       Pearsonia...
Bartlesville Municipal Airport... Hulah...
Sunset Lake...                    Osage Hills State Park...
Okesa...                          Wah Sha She State Park...
Tallant...                        Pershing...
Nelagoney...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9601 3666 9594 3653 9642 3697 9651
      3700 9626
TIME...MOT...LOC 0657Z 236DEG 46KT 3696 9646 3655 9640

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 14, 2:02 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
202 AM CDT Wed Jun 14 2023

OKZ060-067-140730-
Tulsa OK-Wagoner OK-
202 AM CDT Wed Jun 14 2023

...A strong thunderstorm will impact portions of northwestern Wagoner
and east central Tulsa Counties through 230 AM CDT...

At 202 AM CDT, Doppler radar indicated a strong thunderstorm near
Broken Arrow, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Coweta...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3608 9557 3608 9558 3607 9559 3598 9582
      3607 9592 3617 9568 3616 9563
TIME...MOT...LOC 0702Z 238DEG 25KT 3605 9580

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 14, 2:05 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
205 AM CDT Wed Jun 14 2023

OKZ060-061-140730-
Tulsa OK-Rogers OK-
205 AM CDT Wed Jun 14 2023

...A strong thunderstorm will impact portions of west central Rogers
and east central Tulsa Counties through 230 AM CDT...

At 205 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northeast of Sand Springs, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Owasso...                         Catoosa...
Turley...                         Tulsa International Airport...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3630 9578 3618 9575 3614 9609 3616 9610
      3616 9600 3626 9600
TIME...MOT...LOC 0705Z 264DEG 29KT 3619 9605

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:29 PM CDTSpecial Weather StatementTSAWagoner31 min
Jun 13, 10:34 PM CDTSevere Thunderstorm WarningTSAMayes, Wagoner23 min
Jun 13, 11:13 PM CDTSpecial Weather StatementTSALatimer32 min
Jun 13, 11:22 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore39 min
Jun 14, 1:14 AM CDTSpecial Weather StatementTSAOsage31 min
Jun 14, 1:57 AM CDTSpecial Weather StatementTSAOsage33 min
Jun 14, 2:02 AM CDTSpecial Weather StatementTSATulsa28 min
Jun 14, 2:05 AM CDTSpecial Weather StatementTSATulsa25 min
Jun 14, 2:13 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner27 min
Jun 14, 2:45 AM CDTSpecial Weather StatementTSAMayes, Wagoner30 min
Jun 14, 2:48 AM CDTSpecial Weather StatementTSANowata27 min
Jun 14, 2:54 AM CDTSpecial Weather StatementTSAAdair36 min
Jun 14, 3:31 AM CDTSpecial Weather StatementTSAAdair29 min
Jun 14, 3:38 AM CDTSevere Thunderstorm WarningTSAAdair52 min
Jun 14, 3:46 AM CDTSevere Thunderstorm WarningTSAAdair, Delaware29 min
Jun 14, 4:41 AM CDTSpecial Weather StatementTSAOsage34 min
Jun 14, 5:25 AM CDTSpecial Weather StatementTSAOsage35 min
Jun 14, 6:00 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington45 min
Jun 14, 6:27 AM CDTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Rogers, Tulsa, Washington63 min
Jun 14, 6:56 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers49 min
Jun 14, 7:06 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner39 min
Jun 14, 7:36 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes39 min
Jun 14, 8:07 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware53 min
Jun 14, 3:48 AM CDTSevere Thunderstorm WarningTSAWashington42 min
Jun 14, 4:05 AM CDTSevere Thunderstorm Warning Considerable damage threatTSACrawford, Franklin, Madison, Washington55 min
Jun 14, 4:08 AM CDTSpecial Weather StatementTSAFranklin37 min
Jun 14, 4:31 AM CDTSpecial Weather StatementTSAWashington29 min
Jun 14, 4:39 AM CDTSevere Thunderstorm WarningTSAFranklin21 min
Jun 14, 4:59 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Washington47 min
Jun 14, 8:53 AM CDTSevere Thunderstorm Warning Considerable damage threatTSACrawford, Franklin, Washington37 min
Jun 14, 8:55 AM CDTSpecial Weather StatementTSAMadison, Washington35 min
Jun 14, 9:22 AM CDTSpecial Weather StatementTSAMadison23 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.